SciELO - Scientific Electronic Library Online

 
vol.108 número6Myocardial injury after non-cardiac surgery: Time to shed the ignorancePosthumous conception: Recent legal developments in South Africa índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Artigo

Indicadores

Links relacionados

  • Em processo de indexaçãoCitado por Google
  • Em processo de indexaçãoSimilares em Google

Compartilhar


SAMJ: South African Medical Journal

versão On-line ISSN 2078-5135
versão impressa ISSN 0256-9574

Resumo

BALME, K; MCCULLOCH, M  e  STEPHEN, C. Prolonged paralysis in a child with organophosphate pesticide poisoning. SAMJ, S. Afr. med. j. [online]. 2018, vol.108, n.6, pp.468-470. ISSN 2078-5135.  http://dx.doi.org/10.7196/samj.2018.v108i6.12994.

A 17-month-old boy presented to a local community health centre in Cape Town, South Africa, with severe organophosphate pesticide poisoning (OPP), necessitating the use of intravenous atropine to control cholinergic symptoms, as well as emergency intubation for ongoing respiratory distress. He required prolonged ventilatory support in the intensive care unit at his referral hospital and had subsequent delayed neurological recovery, spending 8 days in hospital.We present this case to emphasise the importance of adequate atropinisation in the management of severe OPP and to highlight the dangers of inappropriate use of suxamethonium for intubation in patients with OPP.

        · texto em Inglês     · Inglês ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons